Alert archive / West Virginia / Wind Chill Watches in 2016
Wind Chill Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this wind chill watch at Feb 12, 2016, 3:49 AM EST. It took effect at Feb 13, 2016, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:49 AM EST (08:49 UTC)
- In effect from
- Feb 13, 2016, 12:00 AM EST
- Expired
- Feb 12, 2016, 9:20 AM EST
- In force
- Issued by
- NWS Charleston, WV
The text
As transmitted.
731 WWUS41 KRLX 120849 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EST FRI FEB 12 2016 VAZ003-004-121700- /O.NEW.KRLX.WW.Y.0007.160212T1200Z-160212T2100Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 349 AM EST FRI FEB 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. * SNOW ACCUMULATIONS...ACCUMULATION OF 1 TO 2 INCHES. * TIMING...LIGHT SNOW WILL OVERSPREAD THE AREA BY 9 AM AND TAPER OFF BY 2 PM. * IMPACTS...UNTREATED ROADS MAY BECOME SNOW COVERED AND HAZARDOUS TO TRAVEL. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WVZ032-035>040-121700- /O.NEW.KRLX.WC.Y.0004.160213T0500Z-160214T1400Z/ TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON 349 AM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY. * WIND CHILL READINGS...10 TO 15 BELOW ZERO. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH TONIGHT. SOMEWHAT LOWER WIND GUSTS DURING THE DAY ON SATURDAY. WINDS DIMINISH SATURDAY NIGHT. * TEMPERATURES...SINGLE DIGITS WITH BELOW ZERO READINGS IN THE HIGHER ELEVATIONS LATE TONIGHT...RECOVERING INTO THE LOWER TEENS ON SATURDAY. TEMPERATURES FALLING INTO THE ZERO TO 5 BELOW RANGE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WVZ046-047-121700- /O.NEW.KRLX.WC.A.0001.160213T0500Z-160214T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 349 AM EST FRI FEB 12 2016 ...WIND CHILL WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * WIND CHILL READINGS...20 TO 30 BELOW ZERO...PRIMARILY ABOVE 3000 FEET IN ELEVATION. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 40 TO 50 MPH TONIGHT. SOMEWHAT LOWER WIND GUSTS DURING THE DAY ON SATURDAY. WINDS DIMINISH SATURDAY NIGHT. * TEMPERATURES...SINGLE DIGITS WITH BELOW ZERO READINGS IN THE HIGHER ELEVATIONS LATE TONIGHT...RECOVERING INTO THE LOWER TEENS ON SATURDAY BUT STAYING BELOW ZERO ON THE RIDGES. TEMPERATURES FALLING 5 TO 10 BELOW ZERO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$
1 follow-up statement
979 WWUS41 KRLX 121420 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 920 AM EST FRI FEB 12 2016 ...BITTER COLD THIS WEEKEND... WVZ046-047-122230- /O.UPG.KRLX.WC.A.0001.160213T0500Z-160214T1400Z/ /O.EXA.KRLX.WC.Y.0004.160213T0500Z-160214T1400Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 920 AM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL READINGS...10 TO 20 BELOW ZERO...EXCEPT 20 TO 30 BELOW ZERO ACROSS THE HIGHEST TERRAIN. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH. * TEMPERATURES...FOR TONIGHT 5 BELOW TO 5 ABOVE ZERO. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. LIMIT YOUR EXPOSURE TIME OUTDOORS. && $$ VAZ003-004-122100- /O.CON.KRLX.WW.Y.0007.000000T0000Z-160212T2100Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 920 AM EST FRI FEB 12 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * SNOW ACCUMULATIONS...1 TO 2 INCHES. * TIMING...LIGHT SNOW WILL OVERSPREAD THE AREA THIS MORNING AND TAPER OFF BY 4 PM. * IMPACTS...UNTREATED ROADS MAY BECOME SNOW COVERED AND HAZARDOUS TO TRAVEL. * TEMPERATURES...IN THE MID TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WVZ032-035>040-122230- /O.CON.KRLX.WC.Y.0004.160213T0500Z-160214T1400Z/ TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...GRAFTON...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON 920 AM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * WIND CHILL READINGS...AS LOW AS 10 TO 15 BELOW ZERO. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...FOR TONIGHT ZERO TO 10 ABOVE. * IMPACTS...FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. LIMIT YOUR EXPOSURE TIME OUTDOORS. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill watch went out at Feb 12, 1:00 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 12, 1:00 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 100 AM EST FRI FEB 12 2016 .SYNOPSIS... HIGH PRESSURE SHIFTS EAST TONIGHT. SNOW SHOWERS PICK UP AGAIN FRIDAY INTO SATURDAY AS ANOTHER ARCTIC FRONT PLOWS THROUGH THE AREA GIVING EVEN COLDER WEATHER. && .NEAR TERM /THROUGH TODAY/... 620 PM UPDATE...NO MAJOR CHANGES NEEDED AT THIS TIME AS FORECAST REMAINS ON TRACK. PREVIOUS DISCUSSION... BRIEF HIGH PRESSURE TONIGHT WILL ALLOW MAINLY DIURNAL CLOUDS TO DISSIPATE THIS EVENING. WENT ON LOWER SIDE OF TEMPERATURE GUIDANCE BUT DID NOT HIT THAT TOO HARD DUE TO SOME UNCERTAINTY LATER ON TONIGHT ABOUT THE TIMING OF THE INCREASING CLOUDS FROM THE NEXT SYSTEM. MODELS HAVE THIS HIGH PRESSURE RAPIDLY SHIFTING EAST BY FRIDAY...WHICH ALLOWS THE NEXT UPPER DISTURBANCE HERALDING AN ARCTIC FRONT TO SWEEP ACROSS THE AREA FRIDAY. THE DISTURBANCE AND BEST FORCING LOOKS TO TRACK JUST SOUTH OF THE AREA...BUT WARM ADVECTION AHEAD OF THE ARCTIC FRONT WILL BRING SOME SNOW TO MOST OF THE AREA FRIDAY. WITH THE SPEED OF THE SYSTEM AND ITS LIMITED MOISTURE...SNOW TOTALS FROM THIS DISTURBANCE THRU THE DAY FRIDAY LOOK TO BE ON THE LIGHT SIDE...WITH THE HEAVIEST OVER THE SOUTHERN MOUNTAINS. LATER FRIDAY AFTERNOON...AS THE FRONT PASSES AND NORTHWEST FLOW WITH STRONG COLD ADVECTION DEVELOPS...WE LOOK FOR THIS TO TRANSITION INTO MAINLY AN UPSLOPE MOUNTAIN EVENT...BUT WITH THE BEST UPSLOPE SNOW SHOWERS IN THE MOUNTAINS OCCURRING MAINLY AFTER THIS PERIOD. THUS...OUTSIDE THE SOUTHERN COAL FIELDS AND SOUTHWEST VIRGINIA WHERE 1 TO 2 INCHES OF SNOW MAY FALL FRIDAY...WE LOOK FOR GENERALLY AROUND AN INCH IN MOST OF THE REMAINING LOW LANDS. IN THE MOUNTAINS...WE HAVE SOME HIGHER AMOUNTS DUE TO UPSLOPE. GIVEN ALL THIS...SNOW TOTALS WILL BE JUST BELOW ADVISORY CRITERIA...SO NO HEADLINES. LOOK FOR FRIGID TEMPS TONIGHT...AND TEMPERATURES FRIDAY REACHING CLOSER TO THE 30 DEGREE MARK AHEAD OF THE FRONT. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... HIGH PRESSURE TO START WITH...BUT A SLUG OF MOISTURE GETS USHERED IN ON ZONAL FLOW INCREASING POPS BY FRIDAY AFTERNOON. STILL PLENTY COLD FOR SNOW WITH GENERALLY 1 TO 3 INCHES FOR THE LOWLANDS AND 2-5 IN THE MTNS. UPPER LEVEL TROUGH WHISKS OFF TO THE EAST BRINGING ARCTIC FRONT THROUGH FRIDAY NIGHT WITH MORE UPSLOPE SNOW. THEN COLD HIGH PRESSURE HUNKERS DOWN FOR SATURDAY NIGHT INTO SUNDAY FOR SOME VERY COLD TEMPERATURES WITH 850 TEMPS DOWN TO -22 C. PROBABLY WILL NEED ADVISORY HEADLINES FOR WIND CHILLS FOR THE HIGHEST MOUNTAIN COUNTIES AND MAYBE FOR SNOW TOO. && .LONG TERM /MONDAY THROUGH THURSDAY/... STILL LOTS OF UNCERTAINTY IN THE EXTENDED PERIOD...ALTHOUGH MODELS ARE GRADUALLY TRYING TO COME TOGETHER. SERIES OF POTENT WAVES TO AFFECT THE AREA EARLY NEXT WEEK. FIRST SUNDAY NIGHT INTO MONDAY...AS WAVE MOVES INTO GREAT LAKES REGION...SPREADING MAINLY LIGHT SNOWFALL INTO THE REGION. THE SECOND MORE POWERFUL WAVE AND ASSOCIATED LOW WILL MOVE NORTHEAST OUT OF THE SOUTHERN U.S. TOWARDS THE REGION BY MONDAY NIGHT INTO TUESDAY. DEPENDING ON THE TRACK OF THE LOW...WILL DETERMINE WHETHER AREA IS LOOKING AT AN ALL SNOW EVENT...OR A WINTRY MIX AT TIMES. AT THIS POINT...LOOKS LIKE A WINTRY MIX CAN BE EXPECTED AT TIMES...PARTICULARLY ACROSS THE LOWLANDS...WHICH OF COURSE WILL LIMIT SNOWFALL POTENTIAL. WITH THE OVERALL UNCERTAINTY IN THE MODELS AT THIS TIME...WILL KEEP A MENTION OUT OF THE HWO FOR ONE MORE DAY...AND ALLOW FOCUS TO REMAIN ON SYSTEMS AND IMPACTS EXPECTED THIS WEEKEND. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... GENERALLY VFR CONDITIONS THRU THIS MORNING. SOME BRIEF MVFR/IFR FG OVER KPKB WILL DISSIPATE AS BL INCREASE. AFTER 16Z FRIDAY...RAPIDLY BECOMING MVFR WITH LIGHT SNOW AS UPPER DISTURBANCE RACES EASTWARD WITH IFR CONDITIONS IN SE WV AND SW VA TO INCLUDE KBKW. AN ARCTIC FRONT PASSES FRI EVENING WITH IFR SQUALLS POSSIBLE ALONG WITH GUSTY WINDS 20 TO 30 KTS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: THERE MAY BE SOME BREAKS BETWEEN THE SNOW FROM THE DISTURBANCE AND THE ARRIVING ARCTIC FRONT LATER IN THE EVENING WHICH WOULD ALLOW TERMINALS TO RETURN TO VFR CONDITIONS AT LEAST WITH VSBY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 02/12/16 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z SATURDAY... IFR CONDITIONS IN SNOW SHOWERS WILL BE POSSIBLE AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT...ESPECIALLY IN THE MOUNTAINS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/JW/SL NEAR TERM...JMV/MPK SHORT TERM...JW LONG TERM...SL AVIATION...30
Hazardous weather outlook, Feb 11, 3:20 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EST THU FEB 11 2016 WVZ032-038>040-046-047-122030- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 320 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. IT IS LOOKING MORE LIKELY THAT WIND CHILL ADVISORIES WILL BE NEEDED FOR SATURDAY NIGHT INTO SUNDAY. WINTER WEATHER ADVISORIES MAY BE NEEDED IF THE FRIDAY SYSTEM IS STRONGER THAN EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033>037-122030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 320 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINTER WEATHER ADVISORIES MAY BE NEEDED IF THE FRIDAY SYSTEM IS STRONGER THAN EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:49 AM EST | Wind Chill Advisory | RLX | Barbour, Taylor, Upshur | 49 hr |
Nearby
Wind Chill Watches in West Virginia, 2016Every wind chill watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.